Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Aug 5, 2021, 3:41 PM EDT. It took effect at Aug 6, 2021, 12:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 3:41 PM EDT (19:41 UTC)
- In effect from
- Aug 6, 2021, 12:00 AM EDT
- Expired
- Aug 6, 2021, 11:19 PM EDT
- In force
- 23 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
815 WHUS71 KCAR 051941 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 341 PM EDT Thu Aug 5 2021 ANZ050-051-060345- /O.NEW.KCAR.SC.Y.0051.210806T0400Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 341 PM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... * WHAT...Seas 3 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
132 WHUS71 KCAR 060202 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1002 PM EDT Thu Aug 5 2021 ANZ050-051-061015- /O.CON.KCAR.SC.Y.0051.210806T0400Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1002 PM EDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... * WHAT...Seas 3 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
267 WHUS71 KCAR 060640 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 240 AM EDT Fri Aug 6 2021 ANZ050-051-061445- /O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 240 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas around 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
297 WHUS71 KCAR 060949 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 549 AM EDT Fri Aug 6 2021 ANZ050-051-061800- /O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 549 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 5 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
209 WHUS71 KCAR 061335 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 935 AM EDT Fri Aug 6 2021 ANZ050-051-062145- /O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 935 AM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 5 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
800 WHUS71 KCAR 061908 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 308 PM EDT Fri Aug 6 2021 ANZ050-051-070315- /O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 308 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas around 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
921 WHUS71 KCAR 070158 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 958 PM EDT Fri Aug 6 2021 ANZ050-051-070400- /O.CON.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 958 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas around 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until midnight EDT Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
723 WHUS71 KCAR 070319 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1119 PM EDT Fri Aug 6 2021 ANZ050-051-070430- /O.CAN.KCAR.SC.Y.0051.000000T0000Z-210807T0400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1119 PM EDT Fri Aug 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 2:04 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 5, 2:04 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Caribou ME 204 PM EDT Thu Aug 5 2021 .SYNOPSIS... A small area of low pressure will track north from the Mid-Atlantic states across the Gulf of Maine today and into the Maritimes tonight. High pressure will build south of the area Friday. A cold front will approach on Saturday and cross the area Saturday evening. High pressure will build to our north on Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... 205 pm update... Hv continued to update fcst for most recent conditions. Sfc analysis suggests sfc low is sitting in vicinity of the SW Gulf of Maine as of 17z with stationary front siting along the coastal islands. Majority of the heavy rain and embedded thunder is located south of the front with the best chc of any place seeing locally hvy rainfall this afternoon and evening wl be the srn half of Washington County. However pressure falls appear to be located slightly inland from the coast as subtropical ridge continues to strengthen. Latest guidance, including hires models, indicate that sfc low wl take a slight jog thru CWA later this aftn and evng continuing the threat for isold thunder and hvy rainfall over sern areas, thus hv made no chgs to current wx and pop grids. Previous discussion: A deep moist flow of air into the region will produce the potential for heavier rain at times, mainly this afternoon into this evening across Downeast and eastern Maine. The chance of significant rain is much lower across northwest Maine. A quasi-stationary front stretches from north Florida to New England with waves of low pressure to move up along the front. The models in the near term differ on the placement of the heavier rain, which makes the forecast challenging. Rainfall overnight has been unimpressive with gages and radar estimates Downeast less than one tenth of an inch. Another batch of potentially heavier rain may lift across the area this afternoon into this evening. The latest GFS takes this area of heavier rain further to the west across Penobscot and eastern Aroostook County. The NAM focuses this second band of heavier rain further southeast across Hancock and Washington Counties and into southern Aroostook County. The Canadian is more in line with the NAM and the latest 00Z ECMWF is more less a compromise between the GFS and NAM/Canadian. The Hi Res models are also offering up different placements, which gives relatively low forecast confidence on the placement of heavier rain later today into this evening. Will need to see how things unfold on radar later this morning, and it will likely be a day where adjustments will need to be made to refine the forecast. Did make some adjustments to the PoPs and QPF for today into this evening mainly to bring them up a bit in areas further to the north and west. Kept isolated thunder from around Bangor east into Washington County for this afternoon, but confidence is not high. The clouds and rain will keep temperatures mostly in the 60s south to low 70s in the northeast. The warmest temps will likely be out near Estcourt Station where it may get close to 80F this afternoon. Lows tonight will be on the mild side and mostly in the upper 50s to low 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... High pressure settling to our south and an upper ridge of high pressure building over the area will bring a mostly sunny and very warm day on Friday with highs generally in the low 80s inland. This will be followed by a mostly clear and warm night Friday night as we remain in southwest flow north of high pressure off the Mid-Atlantic coast. Saturday will begin mostly sunny. Clouds will then increase ahead of an approaching cold front Saturday afternoon. Some showers and scattered thunderstorms may begin to push into northwestern areas during the early to mid afternoon Saturday then push southeast from there during the late afternoon into Saturday evening. Capes are running from around 300-400 J/KG so widespread strong storms are unlikely. However, westerly wind aloft are strong so any deep storms that do develop could bring locally gusty winds in downdrafts. The best chance for storms will be over north central areas during the mid to late afternoon as the front presses in. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The cold front will continue south across the area Saturday night reaching the coast early Sunday morning. Showers and thunderstorms will weaken as the front pushes across. High pressure from the north will begin to press across northern areas late at night bringing some clearing over the north. Sunday will turn out partly to mostly cloudy with some showers, mostly in central and southern areas, as the front stalls near the coast. We will be under the influence of high pressure on Monday with another partly sunny and warm day as a southerly return flow sets up across the area along the west side of the high. Low pressure tracking from Quebec into Ontario on Tuesday will pull a warm front north across the area Tuesday. This will bring clouds and a chance for showers, especially over northern and western areas. Humidity will increase as the low draws humid air north from the Mid-Atlantic region. An upper trough sliding across the north may bring another chance for showers and possibly some thunderstorms Tuesday night as it tracks through. Partial clearing is possible Wednesday following the passage of the upper trough. However, we will remain in a strong upper ridge and very warm and humid weather will persist over the area. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: Downeast terminals likely to be IFR through the bulk of the overnight with BGR improving to VFR after 13z Friday while BHB remains IFR and possibly LIFR at time in fog and rain. Northern terminals will gradually deteriorate with HUL dropping to IFR cigs after 00z tonight and progressing north during the overnight as low level stratus and fog develops. KHUL shud be the only terminals to see MVFR showers this evening while remaining terminals will see VCSH tonight. SHORT TERM: Friday: VFR. SW wind. Friday night: VFR Light SW wind. Saturday: VFR, possibly lowering to MVFR over the north. SW wind. Saturday night: VFR to MVFR. Possibly locally IFR in some fog Downeast. SW wind, shifting to NW from north to south. Sunday: MVFR to VFR Downeast, VFR north. Light NW wind. Sunday night: VFR. SE wind. Monday: VFR. S wind. && .MARINE... NEAR TERM: Expect the wind and seas will remains below small craft advisory levels through tonight. Did cap the wind speeds a bit below guidance given the warm air mass over the cool waters. The seas may reach close to 5 ft on the outer waters by later today or tonight. SHORT TERM: Wind and seas will remain below SCA into early next week. High humidity levels will likely result in some fog and mist over the waters into early next week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Farrar Short Term...Bloomer Long Term...Bloomer Aviation...CB/Farrar/Bloomer Marine...CB/Farrar/Bloomer
Hazardous weather outlook, Aug 5, 2:39 AM EDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 239 AM EDT Thu Aug 5 2021 MEZ001>005-010-031-060645- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Central Piscataquis- Southern Piscataquis- 239 AM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ006-011-015>017-029-030-032-060645- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Northern Washington- 239 AM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Locally heavy rainfall is expected at times through this evening with the potential for minor flooding of low lying areas. Ponding of water is likely on roads. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-060645- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 239 AM EDT Thu Aug 5 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 5, 12:46 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT THU AUG 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HEAVY RAIN 2 WSW CUTLER 44.65N 67.24W
08/05/2021 M2.40 INCH WASHINGTON ME PUBLIC
1233 PM HEAVY RAIN 1 E TRESCOTT 44.77N 67.05W
08/05/2021 M2.31 INCH WASHINGTON ME PUBLIC
1237 PM HEAVY RAIN FRENCHBORO 44.12N 68.37W
08/05/2021 M2.26 INCH HANCOCK ME PUBLIC
1244 PM HEAVY RAIN 6 S CRANBERRY ISLES 44.16N 68.25W
08/05/2021 M2.23 INCH HANCOCK ME PUBLIC
1233 PM HEAVY RAIN 1 NW ROQUE BLUFFS 44.62N 67.49W
08/05/2021 M2.10 INCH WASHINGTON ME PUBLIC
1235 PM HEAVY RAIN 4 NNE JONESPORT 44.59N 67.56W
08/05/2021 M2.10 INCH WASHINGTON ME PUBLIC
&&Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.